It’s Official: I’m on Abilify and Prozac

A cursory search on Google for Abilify + Prozac didn’t yield too many helpful results. I suppose it’s not a common drug combination. So far, I haven’t had any real side effects. I take Prozac in the morning and Abilify at night. I’ve also started taking my vitamins again after shirking them for quite a while: Fish Oil with Omega-3s, Iron (for slight anemia), Vitamin B-Complex with Vitamin C, and a women’s multivitamin.

I am a little nervous about taking an SSRI again because the last SSRI I was on (Effexor/venlafaxine) produced some nasty side effects (mania, night sweats, vivid dreams, brain shivers) along with the one I liked (significant weight loss). When I last blogged about Prozac, my only side effect was somnolence—a side effect I don’t appear to be experiencing this time around.

Are you on a drug combination? If so, what and is it working for you? If you used to be on a drug combination, what was it and did it help?

About these ads

10 Comments

  1. Janet said,

    April 28, 2012 at 9:45 am

    I have been on Pristiq for some time, and recently added 2 mg.
    of Abilify because my depression worsened, for some reason. I stopped taking Abilify because I read that it could raise blood sugar, and a friend of mine who is a diabetic told me that since he’s been on a fairly high dose of Abilify, his blood sugar went up 100 points. Also, my MD told me that it could cause strange tremors, especially in the facial area, and my eye started twitching after taking it! I also read that it could raise cholesterol.

    The Abilify helped me feel better for about 2 weeks, then this affect stopped. When I read that it could put a lot of weight on you, that was the last straw for me, because I have already gained weight from antidepressants.

    Janet

  2. Leigh said,

    May 2, 2012 at 10:22 am

    I am recently on Wellbutrin and Cipralex. I used to take Effexor exclusively (for about 8 years) until it simply wasn’t working and I was a total mess. Dr then added the Wellbutrin which has helped but put me sort of on the edge, hanging on to contentment while still experiencing extreme fatigue. Finally have a new Dr. Have weaned off of Effexor (which took me two months and was a total nightmare) and have added the Cipralex which seems to be starting to work. I feel better then I have in years. Still tentatively optimistic though.
    L

  3. May 20, 2012 at 4:42 am

    It’s certainly not a rare combination. The two drugs work on different receptors in your brain, although prozac should strengthen the effect of Abilify a little.

    Good to hear that you’re taking your vitamins again, make use of the changes you feel to make bigger changes in your habits and environment, antidepressants gives you a window of opportunity to face your issues and act on them in a rational way.

  4. zorrasmom said,

    June 26, 2012 at 3:53 pm

    I tried a pile of different meds, I feel like a pharmacy. I tried abilify, (could not handle the side effects). I am now on prozac, with buspar for anxiety, and lamotrigine to accentuate the prozac. so far it seems to be the right combo… but it took a while to get here. I’m certainly not cured from my depression, as both know, the tendancies never really go away.; but I definately feel more stable than I have in a long time. Good luck with finding the right “combo”…

  5. adam said,

    July 29, 2012 at 4:44 pm

    Admiring the time and energy you put into your website and in depth information you offer. It’s good to come across a blog every once in a while that isn’t the same old rehashed information. Wonderful read! I’ve bookmarked your site and I’m adding your RSS feeds to my Google account.

  6. liza said,

    August 12, 2012 at 6:47 am

    I have read a lot of depression blogs and some of the people that right don’t really do anything about it if you really and truly want help and to see the world in a different light andbe more positive then contact ancientspiritualtemple@gmail.com he’s an amazing person that can truly help you so you can do something about it

  7. August 12, 2012 at 6:00 pm

    I have never been prescribed these medications, but many of my clients have been. I think you are brave to keep this journal openly to help people who are trying to find a combination that may work. It is also helpful because many people are prescribed the exact combinations that you are speaking of. It would be helpful to see how many people have had problems with the same drugs, or who have had success.

  8. Leigh said,

    August 23, 2012 at 9:17 pm

    I take Citalaphram and use hormone cream morning and night. I have had chronic major depression for about 25 years and have used single and sometimes multiple medications to help. The multiple medications were often too weak or too strong and I ended up with sleep problems and agitation as common side effects. A this time of my life (mid fifties-menopause) one medication works the best, if not perfecly. After seeing a Naturapatheic Medical doctor last year, I have been able to avoid major depression to about 80-90% in the past year. I was very immobilized the year before that once menopause hit. I think that by simplifying medications, and adding hormone cream, vitamin B12, and Genseng I’ve improved remarkably and am functional once again. I do use my bag of tricks, too. Music, planning, keeping moving, gratitute, and helping others. Next up. Swimming

  9. idunn2003 said,

    September 12, 2012 at 3:17 am

    Hi I take venlafaxin (or did and will start again today). It worked fine but I remember feeling nauseus and having troubles sleeping the first weeks. The latter was also a part of my anxiety, I get so stressed and irritated before I get depressed and inabillity to sleep sees to follow.

    I like your advice Leigh, I want to create a bag of tricks to. We have gathered so much knowlegde through professionals and at least in my case through self help, but than when depression hits I don´t seem to use them. Love the bag idea, will create one today.

  10. December 19, 2012 at 1:25 pm

    I was on antidepressants for four years. I did well until the medication wiped out my thyroid, causing more depression. Vitamin and iodoral therapy have worked well for me. Check out my website for more information. http://WWw.depressiontorecovery.com. Always check with your doctor when going off meds.


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Follow

Get every new post delivered to your Inbox.

Join 869 other followers

%d bloggers like this: